MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Model Number CRV150-19P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a 90-99% stenosis in the obtuse marginal branch (om).An asahi caravel microcatheter and a terumo runthrough ns guide wire were used to cross the lesion.After crossing the lesion, the coil of the runthrough ns guide wire was found loosened and foreign object was observed on the guide wire by angiography.When all devices were withdrawn, the tip of the caravel microcatheter was torn off.It was confirmed that no fragments remained in the patient anatomy.The devices were then replaced with an unspecified guiding catheter, a caraval microcatheter, an asahi sion blue guide wire, an unspecified guide extension catheter, and an unspecified stent.The procedure was completed successfully.It was informed that there were no adverse patient effects associated with this event and the patient was discharged.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).The reported caravel microcatheter was returned for evaluation with the separated tip fragment.Multiple circumferential cracks were observed on the tip polymer proximal to the torn end, which are traces of ductile tearing.At the torn end, traces of ductile tearing were observed on the inner jacket and multiple circumferential cracks were observed.Microscopic observation of the tip fragment found that the catheter tip was crushed for approximately 1mm from the tip end and scratch marks were observed on the polymer jacket.At the torn end, traces of ductile tearing were observed on the polymer jacket.Investigation of the returned microcatheter suggested that the tip segment, which is originally 5 mm in length, had elongated and torn off at approximately 2mm from the tip end, specifically at the junction of the polymer-only segment and the polymer-and-braid tube segment.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that tensile stress generated with removal might have been locally applied on the tip of the caravel microcatheter while the catheter tip was trapped by the tortuous vessel or the calcified lesion.Consequently, the tip polymer was elongated and torn off.Although it was concluded that this event was not attributed to product quality, a possibility could not be ruled out that some catheter fragments might be left in the patient anatomy if it were to recur.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings], if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel).This microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing this microcatheter into or through stenotic areas, and narrower vessels than the microcatheter.(abrasion may result in damage of this microcatheter.This may cause vascular injury and perforation).Malfunctions and adverse effects, separation.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23724227
Report Number3003775027-2025-00247
Device Sequence Number10673148
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)280331(10)250412K08A
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRV150-19P
Device Lot Number250412K08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale